MAUDE Adverse Event Report: LIMACORPORATE S.P.A. REVISION; UNCEMENTED STEM DIA=20MM - L=140MM

LIMACORPORATE S.P.A. REVISION; UNCEMENTED STEM DIA=20MM - L=140MM
Model Number REVISION HIP - TI6AL4V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
By the checking of dhrs, no pre-existing anomalies were detected on the involved lot number 1110071.This is the first and only complaint received on this lot number.A final report will be submitted at the conclusion of the investigation.
 
Event or Problem Description
Revision surgery was performed on (b)(6) 2025 due to breakage of revision mod.Stem.(product code: 3816.15.010 - lot: 1110071 - ster.(b)(4)).It was reported no trauma.Fracture of stem conus.The previous surgery was performed on (b)(4) 2014 after fracture.The following limacorpoarate devices were all explanted: · revision mod.Stem ø20mm (product code: 3816.15.010, lot: 1110071 - ster.(b)(4)) - sold in us.· delta neutr.Liner øint 32mm #m (product code: 5885.51.158, lot: 1313238 - ster.(b)(4)).· revision later.Neck h.60mm (product code: 7515.15.110, lot: 1011926 - ster.(b)(4)).Also, a device manufactured by depuy was explanted: biolox delta ceramic femora head (depuy - code: 1365.32.320 - lot: 7838723).Patient is a male, 51 years old, approximate height 184 cm, approximate weight 100kg.Event occurred in switzerland.
 
Additional Manufacturer Narrative
By review of the device history records (dhrs), no pre-existing anomalies were detected for the involved lot number 1110071.This is the first and only complaint received for this lot number.The complaint source provided x-rays taken in 2025 (exact date unknown) and pictures of the explant, which were sent to a medical consultant for evaluation.His assessment is reported below: "implantation took place 2014 - fracture occurred 2025.11 years! fracture is not unusual in modular implants of that kind as the junction site is always undergoing fretting by micromotion and consecutive erosion.In this case it happened in an active and heavy young men, which even accelerates erosion." the explanted device was returned to limacorporate for further investigation.By the visual inspection, it was confirmed that the fracture occurred at the level of the stem male taper.The fracture appears compatible with a breakage due to fatigue; the visual analysis suggests that the mechanism might have started due to fretting phenomenon at the stem-neck modular junction.It should also be considered that, based on the information provided by the complaint source and the explanted devices returned to us, limacorporate devices were used in combination with devices manufactured by a different manufacturer (depuy), for which compatibility has not been proven.Therefore, the consequences of such coupling are not predictable.Based on the available information, the root cause of the reported breakage cannot be determined with certainty.However, considering the absence of pre-existing anomalies identified through the review of the device history records and the visual inspection of the retrieved devices, it is assumed that the breakage occurred due to a fretting-initiated mechanism, although the combination of limacorporate devices with those of other manufacturers may have contributed to the event.Pms data: according to limacorporate pms data, the revision rate of the revision stems due to breakage is around (b)(4).Following a corrective/preventive action performed in the past, the shot-peening process on the male tapers of revision stems was introduced in 2015 to further increase the mechanical resistance of the modular connection between the stem and the neck.The femoral stem involved in this complaint was manufactured before the introduction of the shot peening treatment on the stem male tapers.Limacorporate is not aware of any breakages involving revision stems treated with shot-peening.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.
 
Event or Problem Description
Revision surgery was performed on (b)(6) 2025 due to breakage of revision mod.Stem.(product code: 3816.15.010 - lot: 1110071 - ster.(b)(4)).It was reported no trauma.Fracture of stem conus.The previous surgery was performed on (b)(6) 2014 after fracture.The following limacorpoarate devices were all explanted: · revision mod.Stem ø20mm (product code: 3816.15.010, lot: 1110071 - ster.(b)(4)) - sold in us.· delta neutr.Liner øint 32mm #m (product code: 5885.51.158, lot: 1313238 - ster.(b)(4)).· revision later.Neck h.60mm (product code: 7515.15.110, lot: 1011926 - ster.(b)(4)).Also, a device manufactured by depuy was explanted: biolox delta ceramic femora head (depuy - code: 1365.32.320 - lot: 7838723).Patient is a male, 51 years old, approximate height 184 cm, approximate weight 100kg.Event occurred in switzerland.

Brand Name
REVISION
Common Device Name
UNCEMENTED STEM DIA=20MM - L=140MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
san daniele del friuli
udine, 33038
MDR Report Key22435545
Report Number3008021110-2025-00097
Device Sequence Number19621113
Product Code KWY
UDI-Device Identifier08033390003902
UDI-Public08033390003902
Combination Product (Y/N)N
PMA/510(K) Number
K151739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberREVISION HIP - TI6AL4V
Device Catalogue Number3816.15.010
Device Lot Number1110071
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date01/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale